MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL GENERATOR

APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL GENERATOR
Model Number APYX-RS3
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Pneumothorax (2012); Low Oxygen Saturation (2477)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient appeared to experience subcutaneous emphysema with drop in peripheral oxygen saturation during a procedure in which renuvion was used as part of the overall surgical treatment.The patient appeared to experience subcutaneous emphysema with drop in peripheral oxygen saturation during a procedure in which renuvion was used as part of the overall surgical treatment.
 
Additional Manufacturer Narrative
The treatment plan included skin tightening to the upper arms.Patient was infiltrated with tumescence and after approximately 30 minutes two insertion sites were made on the shoulder and two were made in the elbow for gas egress.The renuvion device settings were 70% power and 1.5lpm of helium flow.Approximately 10 minutes into treatment the patient complained of pain in the neck and chest.Treatment was stopped.The patient's chest had been covered by a sterile drape preventing the surgical staff from observing any buildup of tension in the body.Subcutaneous emphysema was detected in the face, neck and trunk.Evacuation of the gas towards the arms was followed by a decline in oxygen saturation.The patient was admitted to the nearest hospital with a diagnosis of pneumothorax.A chest tube was inserted, and the patient was monitored during reduction of the emphysema.The patient was discharged home in good condition after three days.The surgeon noted in the future they need to ensure pretunnling is interconnected thoroughly, monitor the trunk for gas accumulation and sufficient insertion sites are utilized to allow for gas egress.Additionally, the surgeon stated that perhaps massaging out the emphysema led to the pneumothorax.As with all energy devices there are inherent risks associated with the use of renuvion.Risks included in the instructions for use are: pneumothorax, temporary or permanent nerve injury, ischemia, pain, discomfort, gas buildup resulting in temporary and transient crepitus or pain.

Brand Name
RENUVION
Common Device Name
ELECTROSURGICAL GENERATOR
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760-4004
7278038503
MDR Report Key22162119
Report Number3007593903-2025-00006
Device Sequence Number8842390
Product Code GEI
UDI-Device Identifier00607151050115
UDI-Public(01)00607151050115(11)230620
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-RS3
Device Catalogue NumberAPYX-RS3
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale